Page 1 of 2 12 LastLast
Results 1 to 10 of 15

Thread: Again... Vicodin

  1. #1

    Again... Vicodin

    First I must say sorry for popping up again with all these great problems after leaving for so long and not really helpin anyone. That said heres another conundrum for ya'll. For about 10ish months I was taking vicodin. Perscribed to me for various reasons; broken leg, stomach, GI probs etc. And I developed a wee addiction to it. Im only talkin like 1-2 a day tops, but admittedly there were many many times that one pill wasn't needed. Ok the point here is, when I was taking it everyday, even in small doses, I had no bowel, or G.I. problems. I could eat almost anything without getting sick (milk, spicy foods, cola etc etc). Nothing gave me cramps, nothing made me vomit, no diahreah, pretty much nothing bad happened to my digestive tract.
    It has now been over a month since I've had any vicodin. I though ok yay I kicked the stupid stuff. And thats fine I don't miss it a bit. The thing is that in this month i've been having all the bad digestive stuff that went away while I was on it. 1/2 of the stuff I eat makes me sick in one way or another. Bowel program is a P.I.T.A because im no longer slightly constipated. Im not sick all the time or anything but compared to the 10 months I was on vicodin, this has been a lame month. I've stayed home many days puking, or having diahreah or some other nasty stomach crap.
    So my question is... Is it ok to be on a low dose of vicodin to prevent the misery that has been happening this month? I've looked for alternatives: natural cultures like acidophillus, lactobascillus; different diets; ultram; OTC stuff like immodium. I've tried all of these things but not a one of them is as effective. So Im at a loss. I know I wasn't very addicted to vicodin, but I didn't want to get that way, and I still don't. Damn my short bowels!
    Don't think of yourself as an ugly person, just a beautiful monkey.
    Always remember: if the world didn't suck, we'd all fall off.

  2. #2
    interesting question, i wonder if there is a another med that may do the same thing, but then again if vicodin works why search , lomitil is a light narcotic that is good for diarrhea when it is not from ecoli type stuff, it calms the stomach too,
    cauda equina

  3. #3
    Senior Member
    Join Date
    May 2006
    Location
    Somewhere in the Rocky Mountains
    Posts
    8,152
    When I am taking it my stomach calms too. I dont have to take my irritable bowel syndrome meds when I take it.

    I dont have an answer...
    T12-L2; Burst fracture L1: Incomplete walking with AFO's and cane since 1989

    My goal in life is to be as good of a person my dog already thinks I am. ~Author Unknown

  4. #4
    Senior Member zillazangel's Avatar
    Join Date
    May 2004
    Location
    North Carolina, USA
    Posts
    3,399
    My answer: keep taking it. Relieves pain and at such a low dose, it appears to be doing more good than harm. I once worked on a drug to combat sluggish intestines due to narcotic and/or opioid use. So using a side effect as a therapeutic effect seems perfectly sensible to me. I bet I'll get shouted down. Just my opinion though.
    Wife of Chad (C4/5 since 1988), mom of a great teenager

  5. #5
    Senior Member
    Join Date
    Mar 2006
    Location
    connecticut
    Posts
    8,272
    I agree with zilla here. As long as you keep it to a low dos, and don't start increasing it, I would think it is safe. If it is treating a medical condition, you legitimately need the drug. And while I applaud your desire to not become addidcted to it, and your efforts to get off it, unless you find an alternate med that takes care of your issues, without also having side effects, I think you should go back to taking the vicodin. Just keep the dose as low as necessary, and watch that you don;t start increasing it.
    T7-8 since Feb 2005

  6. #6
    Is there any long term type damage Im doing tho? I know that stuff is murder for the liver, even at low doses. But then being sick and dehydrated most of the time can't be too great for me either. Tommorrow I'll try n talk to the Doc about it. I imagine he's gonna suggest vitamin or iron supplements which are supposed to have the same effect. I've taken both and neither works. I'll have to figure some Doctor psychology to get this point across I think.
    Don't think of yourself as an ugly person, just a beautiful monkey.
    Always remember: if the world didn't suck, we'd all fall off.

  7. #7
    Senior Member
    Join Date
    May 2006
    Location
    Somewhere in the Rocky Mountains
    Posts
    8,152
    Quote Originally Posted by ButtMonkey
    Is there any long term type damage Im doing tho? I know that stuff is murder for the liver, even at low doses. But then being sick and dehydrated most of the time can't be too great for me either. Tommorrow I'll try n talk to the Doc about it. I imagine he's gonna suggest vitamin or iron supplements which are supposed to have the same effect. I've taken both and neither works. I'll have to figure some Doctor psychology to get this point across I think.
    Let me know what psychology you come up with...LOL I will need to use it on my doc too. I was shocked that I could quit taking my IBS meds. I am relatively miserable without the questran with major abdominal cramps and diarrhea. I am afraid to go out in public or used to be. I quit taking the questran in late january. Like you, I only take one in the morning and one at night. I eat alot of fiber and veggies so I dont get the constipation from the vicodin. I am set to have my hips joints injected (I guess with Cortisone as that is where my pain and inflamation is)on Monday so I guess I will have to go back to the Questran...Also the questran seems to give me heartburn, acid reflux, and gas so I am wondering if the Vicodin truly isnt better on the stomach.
    T12-L2; Burst fracture L1: Incomplete walking with AFO's and cane since 1989

    My goal in life is to be as good of a person my dog already thinks I am. ~Author Unknown

  8. #8
    The only thing which concerns me is that you wrote you had a "wee addiction" to the vics.

    Was it addiction or physical dependence? If it was physical dependence only, alert your doc and take only as directed.

    However, if you recognize an addiction, talk to your doctor about it. I'd find another way or use it with what I'm about to discuss.

    There is a med which may be used with opiates to avoid getting the high off the med. It's called "bupe." It allows opiates to medicate pain without allowing euphoria in the brain.

    Bupe can be used alone for pain relief. It's like Methadone except there is no high from it. You could take unlimited amounts of it seeking a high and it just won't happen. Of course taking too much of any med is not good.

    Bupe is also used to detox from opiates, including morphine, oxies and heroin. I'm told you can detox from opiates without getting dope sick with physical withdrawals.

    Given I had fullblown addiction to opiates, benzos and top shelf vodka, my doc has suggested bupe for me if I ever need pain meds again. So far, I've managed to avoid them other than what the doc administered via i.v. during a procedure in the hospital two years ago.

    I wish you the best in finding what will work so you can eat without getting sick, ButtMonkey.

  9. #9
    I also share the concern about the "wee bit of addiction". It would help to describe more what you mean. Have you tried any other medications for irritable bowel? There is one called bentyl which may help your problem. If you have tried other medications, then I would say that you talk to your doc about staying on the vicodan. Be honest with him/her and see if they may have any other alternatives?
    CKF

  10. #10
    Hmm how can I describe this.... I think it amounted to being that I kept taking the steady dose so I wouldn't have to suffer withdrawls. Admittedly being drugged all the time cuts down on stress tho. I didn't get addicted enough to find out how addicted I was or could get ya know what I mean? I did stop taking the stuff intermittently; a few days here and there. It made me sick not only with withdrawl symptoms but with the other symptoms I described while Im not taking it. So I would start taking it again because for whatever reason it was just a bad time to be having all the withdrawls << BTW I thought all the IBS stuff thats been happening were part of the withdrawl syptoms and would go away after I was free and clean of the vicodin.
    I won't go so far as to say that It didn't make my mental state nicer to be slightly dopey. My family does have a history of addiction, on both my mum & dad's sides.
    Don't think of yourself as an ugly person, just a beautiful monkey.
    Always remember: if the world didn't suck, we'd all fall off.

Similar Threads

  1. vicodin double up ?
    By nicotico in forum Pain
    Replies: 5
    Last Post: 02-13-2007, 04:27 PM
  2. Vicodin & Bowels
    By ButtMonkey in forum Care
    Replies: 11
    Last Post: 09-18-2006, 07:11 PM
  3. Caregiver becoming Careneeder!
    By bobbyg in forum Care
    Replies: 4
    Last Post: 01-31-2006, 01:24 PM
  4. Most effective way to stop pain medicine?
    By solarscar69 in forum Pain
    Replies: 18
    Last Post: 12-23-2004, 07:03 PM
  5. Replies: 1
    Last Post: 11-30-2004, 10:57 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •